MAUDE Adverse Event Report: MAKO SURGICAL CORP. TRIDENTII TRITANIUM CLUSTER46C; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

MAKO SURGICAL CORP. TRIDENTII TRITANIUM CLUSTER46C; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 702-04-46C
Medical Device Problem Codes Failure to Advance (2524); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During mako tha case, surgeon commented that there had been a small fracture to the posterior acetabulum.Mako plan was originally discussed and showed surgeon plan with 46 cup, surgeon asked, if possible, to upsize cup, showed bigger size and said not an appropriate option due to being oversized, surgeon happy to continue with 46 cup plan, well sized.Reaming had been completed with mako as per usual, when trying to impact with mako, surgeon was having trouble getting cup into position, was reporting that the patient has extensive soft tissue and was having trouble getting mako reaming handle into position.At this point had rechecked pelvic checkpoint and tool checkpoint and both had passed.Surgeons stated that he did not want to extend incision to help access, surgeon happy to try offset impactor mako handle.Changed to offset impaction handle and checked tool checkpoint which passed, but surgeon still having issues with access and getting mako impaction handle into good position, stating that patient soft tissue was pushing off plane.Surgeon decided to manually impact without mako impaction handle.Surgeon manually impacted and then checked surgical results with blue probe, surgeon was not happy with surgical results numbers and position of cup so moved cup and re impacted 4 times.Surgeon then put one screw in cup and then impacted liner, at this point surgeon commented that there was a small fracture in the posterior wall of acetabulum.Continued with case.
 
Additional Manufacturer Narrative
Correction of "manufacturing site for devices" field.Reported event: an event regarding intraoperative fracture involving a trident ii shell was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned -clinician review: insufficient information was provided to support a medical review.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that 'during mako tha case, surgeon commented that there had been a small fracture to the posterior acetabulum.Mako plan was originally discussed and showed surgeon plan with 46 cup, surgeon asked if possible to upsize cup, showed bigger size and said not an appropriate option due to being oversized, surgeon happy too continue with 46 cup plan, well sized.Reaming had been completed with mako as per usual, when trying to impact with mako, surgeon was having trouble getting cup into position, was reporting that the patient has extensive soft tissue and was having trouble getting mako reaming handle into position.At this point had re checked pelvic checkpoint and tool checkpoint and both had passed.Surgeons stated that he did not want to extend incision to help access, surgeon happy to try offset impactor mako handle.Changed to offset impaction handle and checked tool checkpoint which passed, but surgeon still having issues with access and getting mako impaction handle into good position, stating that patient soft tissue was pushing off plane.Surgeon decided to manually impact without mako impaction handle.Surgeon manually impacted and then checked surgical results with blue probe, surgeon was not happy with surgical results numbers and position of cup so moved cup and re impacted 4 times.Surgeon then put one screw in cup and then impacted liner, at this point surgeon commented that there was a small fracture in the posterior wall of acetabulum.Continued with case.' the exact cause of the event could not be determined because insufficient information was provided.Further information such as the primary operative report and/or photographs/video of the reported event are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
TRIDENTII TRITANIUM CLUSTER46C
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22478214
Report Number0002249697-2025-00691
Device Sequence Number7942991
Product Code LPH
UDI-Device Identifier07613327343809
UDI-Public07613327343809
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number702-04-46C
Device Lot Number19041551A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient SexFemale